Pennsylvania, 2005

Hail in Pennsylvania, June 6, 2005

June 6, 2005 · NWS CTP · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 6, 3:27 PM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 6, 3:27 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT MON JUN 6 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
COLD FRONT NOW ENTERING WESTERN PA.  SEVERE WEATHER WILL CONTINUE
AHEAD OF IT IN WARM MOIST AIR AS ATMOSPHERE HAS PLENTY OF CAPE TO
WORK WITH.  WIDESPREAD SEVERE WEATHER REPORTS THROUGHOUT THE DAY
WITH NUMEROUS LSRCTP/S ALREADY ISSUED AND MORE ON THE WAY.  TWO
SVR WX WATCHES CONTINUE FOR CENTRAL PA...AND MULTIPLE EVENING
UPDATES WILL BE ISSUED TO ZFP TO DROP WATCHES AND ADJUST WORDING AS
NECESSARY.

WEATHER SETTLES DOWN LATE TONIGHT AS DRIER AND MORE STABLE AIR
MOVES IN...THEN A QUIETER PERIOD OF WEATHER FOR MUCH OF THE WEEK
WITH JUST A SLIGHT CHANCE FOR TSTORMS ACROSS THE NORTH.

SORRY FOR THE BRIEFNESS...BUT TIME IS LIMITED TODAY DUE TO
SIGNIFICANT SEVERE WEATHER OUTBREAK.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
LONG AND STILL ONGOING SEVERE WEATHER EVENT PRECLUDED LOOKING AT
MUCH FOR THE EXTENDED...SO BASICALLY FOLLOWED HPC GUIDANCE FOR
THIS FORECAST PACKAGE.
&&

.AVIATION...
ROUND 2 OF SEVERE CONVECTIVE WEATHER WILL BE ADVANCING EAST ACROSS
CENTRAL PENN AND THE SUSQ VALLEY FROM 19 TO 23Z. GENERAL LOW END VFR
WITH AREAS OF MVFR IN 5SM HZ WILL BE FOUND THROUGH THE EARLY EVENING
WITH A 30 MINUTE PERIOD OF IFR IN A LINE OF +TSRA WITH POSSIBLE
WESTERLY WIND GUSTS OF 50 TO 60 KT AT A FEW TAF SITES.

SLIGHTLY DRIER AIR WILL FOLLOW FROM LATE EVENING ON WITH DIMINISHING
WIND AND MAINLY CLEAR SKIES LATER TONIGHT THROUGH TUESDAY.
GOOD RADIATIONAL COOLING COUPLED WITH THE LEFTOVER LLVL MOISTURE
FROM TODAYS RAINFALL WILL LEAD TO AREAS OF IFR IN 1/2SM FG AND
BKN-OVC004-008 CIGS FROM 08-12Z.
&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.

&&

SHORT TERM...RXR
LONG TERM...RXR
AVIATION...LAMBERT
Hazardous weather outlook, Jun 6, 2:34 AM EST, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 AM EDT MON JUN 6 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-061727-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
334 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

AN UPPER LEVEL DISTURBANCE WILL ACT ON VERY WARM AND HUMID AIR THIS
AFTERNOON AND EVENING TO PRODUCE LOCALLY STRONG TO POTENTIALLY
SEVERE THUNDERSTORMS ACROSS THE REGION. THE GREATEST STORM THREATS
WILL BE STRONG AND POTENTIALLY DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 6, 4:02 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     5 W NEW COLUMBIA        41.04N 76.98W
06/06/2005                   UNION              PA   TRAINED SPOTTER

            SPOTTER REPORTED 5 TREES DOWN IN HIS YARD AND 1 CAME DOWN
            ON HIS HOUSE. SPOTTER ESTIMATED WIND GUSTS BETWEEN 60 T0
            80 MPH.

0335 PM     HAIL             BEDFORD                 40.01N 78.50W
06/06/2005  0.75 INCH        BEDFORD            PA   COUNTY OFFICIAL

            911 CENTER HAD NUMEROUS REPORTS 0F 3/4 INCH HAIL NEAR
            HOPEWELL AND NEW ENTERPRISE.

0425 PM     TSTM WND DMG     BEDFORD                 40.01N 78.50W
06/06/2005                   BEDFORD            PA   COUNTY OFFICIAL

            911 CENTER REPORTS TREES AND WIRES DOWN ACROSS THE
            CENTRAL PART OF BEDFORD COUNTY.

0440 PM     HAIL             LANCASTER               40.04N 76.30W
06/06/2005  1.00 INCH        LANCASTER          PA   COUNTY OFFICIAL

            911 CENTER RECIEVED NUMEROUS REPORTS OF 1 INCH HAIL NEAR
            NEFFSVILLE.

&&

AXM
Local storm report, Jun 6, 4:13 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     WESTFIELD               41.92N 77.54W
06/06/2005                   TIOGA              PA   TRAINED SPOTTER

            TREES DOWN

&&

RTH
Local storm report, Jun 6, 4:38 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     HANOVER                 39.81N 76.98W
06/06/2005                   YORK               PA   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN

&&

RTH
Special weather statement, Jun 6, 5:14 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 PM EDT MON JUN 6 2005

PAZ005-062315-
MCKEAN-
614 PM EDT MON JUN 6 2005

...A STRONG THUNDERSTORM WILL AFFECT MCKEAN COUNTY...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES SOUTHEAST OF BRADFORD...MOVING EAST AT
35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FORECASTER:RHG
Special weather statement, Jun 6, 5:19 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
619 PM EDT MON JUN 6 2005

PAZ037-062315-
TIOGA-
619 PM EDT MON JUN 6 2005

...STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF
HORNELL TO 20 MILES SOUTHEAST OF WELLSVILLE TO 25 MILES SOUTH OF
WELLSVILLE...MOVING SOUTHEAST AT 45 MPH. THE THUNDERSTORMS WILL BE
NEAR KNOXVILLE AROUND 625 PM...ELKLAND AROUND 630 PM...GAINES AROUND
635 PM...KEENEYVILLE AROUND 640 PM...TIOGA JUNCTION...
LAWRENCEVILLE...WELLSBORO...TIOGA AROUND 645 PM...MORRIS AND
MANSFIELD AROUND 655 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FORECASTER:RHG
Local storm report, Jun 6, 5:21 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     DILLSBURG               40.11N 77.03W
06/06/2005                   YORK               PA   TRAINED SPOTTER

            TREES DOWN BETWEEN 230 AND 245 PM.

0500 PM     TSTM WND DMG     CHAMBERSBURG            39.93N 77.66W
06/06/2005                   FRANKLIN           PA   COUNTY OFFICIAL

            PEMA REPORTED STRAIGHT LINE WIND DAMAGE IN ANTRIM
            TOWNSHIP BETWEEN 4 AND 5 PM. ROOFS OFF BARNS, TREES AND
            WIRES DOWN

0525 PM     HAIL             MONTOURSVILLE           41.25N 76.92W
06/06/2005  0.88 INCH        LYCOMING           PA   TRAINED SPOTTER

0525 PM     TSTM WND DMG     CHAMBERSBURG            39.93N 77.66W
06/06/2005                   FRANKLIN           PA   COUNTY OFFICIAL

            PEMA REPORTED STRAIGHT LINE WIND DAMAGE IN ANTRIM
            TOWNSHIP. ROOFS OFF BARNS AND TREES AND WIRES DOWN.

0532 PM     TSTM WND DMG     8 SE MARSHBURG          41.77N 78.66W
06/06/2005                   MCKEAN             PA   COUNTY OFFICIAL

            MCKEAN COUNTY 911 REPORTED TREES DOWN ALONG ROUTE 219 IN
            LAFAYETTE.

0535 PM     HAIL             MONTOURSVILLE           41.25N 76.92W
06/06/2005  1.00 INCH        LYCOMING           PA   TRAINED SPOTTER

            HAIL COVERED GROUND.

0545 PM     HAIL             2 SE BROGUE             39.84N 76.42W
06/06/2005  1.00 INCH        YORK               PA   TRAINED SPOTTER

            SPOTTER REPORTED 1 INCH HAIL AT COLLINSVILLE

&&

AXM

The radar

The State College radar (KCCX), 116 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Potter

When
June 6, 5:25 PM EST
Where
Potter County, Harrison Vly
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.933, -77.650

Thunderstorms produced nickel size hail /0.88 inch/ in Harrison Valley.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459270.